Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 241, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 29, 2019, 9:24 PM CST for Franklin County, Jefferson County, Saint Louis County, Missouri; Monroe County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2019, 9:24 PM CST (03:24 UTC)
- Expired
- Nov 29, 2019, 10:15 PM CST
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Monroe County, IL, Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 9:53 PM CST | HAIL 0.88 | Barnhart, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WUUS53 KLSX 300324
SVRLSX
ILC133-MOC071-099-189-300415-
/O.NEW.KLSX.SV.W.0241.191130T0324Z-191130T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
924 PM CST Fri Nov 29 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in southwestern Illinois...
Northern Jefferson County in east central Missouri...
Southeastern Franklin County in east central Missouri...
Southwestern St. Louis County in east central Missouri...
* Until 1015 PM CST.
* At 924 PM CST, a severe thunderstorm was located over Lonedell,
moving east at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Arnold, Crestwood, Union, Eureka, Waterloo, Columbia, Sunset Hills,
Pacific, Pevely, St. Clair, Fenton, Hillsboro, Byrnes Mill,
Lakeshire, High Ridge, Murphy, Oakville, Antonia, Barnhart and
Affton.
This includes the following highways...
Interstate 44 in Missouri between exits 239 and 247, between exits
264 and 269, and between exits 274 and 276.
Interstate 55 in Missouri between exits 180 and 191.
This also includes Route 66 State Park, Mastodon Historic Site, Sandy
Creek Covered Bridge Historic Site, and Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3820 9082 3820 9097 3842 9105 3856 9039
3856 9031 3853 9026 3852 9026 3834 9007
TIME...MOT...LOC 0324Z 254DEG 51KT 3832 9087
HAIL...1.00IN
WIND...<50MPH
$$
Glass5 follow-up statements
937
WWUS53 KLSX 300337
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
937 PM CST Fri Nov 29 2019
MOC071-300347-
/O.CAN.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
Franklin MO-
937 PM CST Fri Nov 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3822 9072 3840 9074 3849 9074 3856 9039
3856 9031 3853 9026 3852 9026 3834 9007
TIME...MOT...LOC 0337Z 254DEG 51KT 3837 9064
$$
ILC133-MOC099-189-300415-
/O.CON.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
Monroe IL-Jefferson MO-St. Louis MO-
937 PM CST Fri Nov 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHWESTERN MONROE...NORTHERN JEFFERSON AND SOUTHWESTERN ST.
LOUIS COUNTIES...
At 937 PM CST, a severe thunderstorm was located over Cedar Hill,
moving east at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Arnold, Crestwood, Eureka, Waterloo, Columbia, Sunset Hills, Pacific,
Pevely, Fenton, Hillsboro, Byrnes Mill, Lakeshire, High Ridge,
Barnhart, Affton, Cedar Hill, Murphy, Lemay, Mehlville and Oakville.
This also includes Route 66 State Park, Mastodon Historic Site, and
Sandy Creek Covered Bridge Historic Site.
This includes the following highways...
Interstate 44 in Missouri between exits 264 and 276.
Interstate 55 in Missouri between exits 180 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3822 9072 3840 9074 3849 9074 3856 9039
3856 9031 3853 9026 3852 9026 3834 9007
TIME...MOT...LOC 0337Z 254DEG 51KT 3837 9064
HAIL...1.00IN
WIND...<50MPH
$$
Glass074
WWUS53 KLSX 300350
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
950 PM CST Fri Nov 29 2019
ILC133-MOC099-189-300415-
/O.CON.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
Monroe IL-Jefferson MO-St. Louis MO-
950 PM CST Fri Nov 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHWESTERN MONROE...NORTHEASTERN JEFFERSON AND SOUTH CENTRAL
ST. LOUIS COUNTIES...
At 950 PM CST, a severe thunderstorm was located over Arnold, moving
east at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Arnold, Waterloo, Columbia, Pevely, Barnhart, Mehlville, Oakville,
Antonia, Lemay, High Ridge, Valmeyer, Fountain, Imperial, Horine,
Concord, Kimmswick, New Hanover and Foster Pond.
This also includes Mastodon Historic Site.
This includes Interstate 55 in Missouri between exits 180 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3826 9049 3838 9048 3845 9052 3851 9036
3852 9026 3834 9007
TIME...MOT...LOC 0350Z 254DEG 51KT 3842 9041
HAIL...1.00IN
WIND...<50MPH
$$
Glass250
WWUS53 KLSX 300355
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
955 PM CST Fri Nov 29 2019
MOC189-300405-
/O.CAN.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
St. Louis MO-
955 PM CST Fri Nov 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LOUIS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3827 9042 3837 9042 3838 9034 3843 9016
3834 9007
TIME...MOT...LOC 0355Z 260DEG 55KT 3833 9030
$$
ILC133-MOC099-300415-
/O.CON.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
Monroe IL-Jefferson MO-
955 PM CST Fri Nov 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHWESTERN MONROE AND EAST CENTRAL JEFFERSON COUNTIES...
At 955 PM CST, a severe thunderstorm was located over Fountain,
moving east at 65 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Waterloo, Columbia, Pevely, Herculaneum, Barnhart, Valmeyer,
Fountain, Imperial, Kimmswick, Foster Pond and New Hanover.
This also includes Gov. Dunklin's Grave Historic Site.
This includes Interstate 55 in Missouri between exits 180 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3827 9042 3837 9042 3838 9034 3843 9016
3834 9007
TIME...MOT...LOC 0355Z 260DEG 55KT 3833 9030
HAIL...1.00IN
WIND...<50MPH
$$
Glass185
WWUS53 KLSX 300400
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1000 PM CST Fri Nov 29 2019
MOC099-300410-
/O.CAN.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
Jefferson MO-
1000 PM CST Fri Nov 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3829 9033 3839 9031 3843 9016 3834 9007
TIME...MOT...LOC 0400Z 254DEG 51KT 3835 9021
$$
ILC133-300415-
/O.CON.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
Monroe IL-
1000 PM CST Fri Nov 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHWESTERN MONROE COUNTY...
At 1000 PM CST, a severe thunderstorm was located near Waterloo,
moving east at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Waterloo, Columbia, Valmeyer, Fountain, Foster Pond and New Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3829 9033 3839 9031 3843 9016 3834 9007
TIME...MOT...LOC 0400Z 254DEG 51KT 3835 9021
HAIL...1.00IN
WIND...<50MPH
$$
Glass072
WWUS53 KLSX 300406
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1006 PM CST Fri Nov 29 2019
ILC133-300416-
/O.EXP.KLSX.SV.W.0241.000000T0000Z-191130T0415Z/
Monroe IL-
1006 PM CST Fri Nov 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE COUNTY
WILL EXPIRE AT 1015 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3829 9033 3839 9031 3843 9016 3834 9007
TIME...MOT...LOC 0406Z 254DEG 51KT 3837 9011
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 5:55 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 29, 5:55 PM CST, 3 hours 29 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 555 PM CST Fri Nov 29 2019 .SHORT TERM... (Through Late Saturday Night) Issued at 345 PM CST Fri Nov 29 2019 Showers and isolated thunderstorms will continue through the evening hours as the strengthening LLJ and northeastward propagating upper level disturbances continue to enhance lift over the region. A lack of surface based CAPE will keep the severe threat low tonight with any thunderstorms that develop. Overnight will be dreary with rain and light fog. Upper level disturbances tracking northeastward along the upper level ridge will continue to produce showers and scattered thunderstorms into the day tomorrow. A surface warm front attached to a surface low over Nebraska will push northward through the area Saturday morning, enhancing precipitation. The threat for severe thunderstorms increases through the morning as some of the short range models indicate 250-750 J/kg of MUCAPE surging north- northeastward into our area along the southwesterly flow aloft. Additionally, CIPS Analogs indicate a slightly elevated potential for severe weather Saturday. However a lack of surface based instability will once again limit severe potential, though the chance of a severe thunderstorm is notably higher during the day Saturday than overnight Friday. As the surface low over Nebraska continues to slide eastward through the day the north-south oriented dryline moves eastward into the CWA during the afternoon, ushering the showers and thunderstorms out of the area. Temperatures Saturday will be much warmer than the past couple of days due to the surface warm front passage during the morning and associated southerly flow through most of the morning and early afternoon. Temperatures will reach into the upper 50s and low 60s, which is 10-20 degrees above normal for the end of November. MRM .LONG TERM... (Sunday through Next Friday) Issued at 345 PM CST Fri Nov 29 2019 Focus early in the period will be precip type as well as temps. Models are fairly good agreement overall early in the period. The surface low will be entering the Great Lakes region at the start of the period. The associated cold front shud be at the eastern edge of the CWA at the start of the period Sun. With fropa Sun morning and continued cloud cover expected, have trended temps cooler for Sun. This then turns to the question of precip type for Sun. Have continued a RA forecast for now. That said, looking at some of the ensemble guidance, can not completely rule the rain changing to snow. However, many of these solns that suggest colder temps allowing for snow also suggest a more shallow cloud deck without ice, making DZ more likely. The other weather feature for Sun is the wind. Models have actually decreased wind gusts slightly due to a more shallow mixing layer. That said, brief period of gusts in the 35 to 40 kt range remain possible. Deterministic models and ensembles remain in fairly good agreement with moderating temps next week with heights rising overall. A weak cold front will drop thru the area Tues which will keep persistence temps for Wed. Another round of precip is possible late Thurs and Fri. With solns becoming more divergent by this time, uncertainty is higher and have kept PoPs in the slight or low chance range for now. Tilly && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 541 PM CST Fri Nov 29 2019 Poor flight weather will dominate the area tonight and into Saturday morning with widespread IFR/LIFR flight conditions. Waves of rain/showers are expected tonight into early Saturday morning with some embedded thunderstorms late this evening through around 12z. The chance of showers and maybe a few thunderstorms will continue on Saturday ahead of an advancing cold front, however the coverage will be much less and timing is less certain. Flight conditions will improve upon the passage of the advancing cold front and southwest wind shift. SPECIFICS FOR KSTL: Poor flight weather will dominate the area tonight and into Saturday morning with IFR/LIFR flight conditions. Waves of rain/showers are expected tonight into early Saturday morning with a threat of a passing thunderstorm as well from 06-12z. The chance of showers and maybe a few thunderstorms will continue on Saturday ahead of an advancing cold front, however the coverage will be much less and timing is less certain. Flight conditions will improve upon the passage of the advancing cold front and southwest wind shift on Saturday afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 29, 3:52 PM CST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 352 PM CST Fri Nov 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 352 PM CST Fri Nov 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms across the region tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across the region Saturday through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:34 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 41 min |
| Nov 30, 7:08 AM CST | River Flood Warning | LSX | Reynolds | 24 hr |
| Nov 30, 2:23 PM CST | Wind Advisory | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more | 28 hr |
| Nov 30, 6:00 AM CST | Areal Flood Warning | LSX | Bond, Fayette, Montgomery | 6 hr |
| Nov 30, 7:32 AM CST | Areal Flood Warning | LSX | Madison | 6 hr |
| Nov 30, 8:55 AM CST | Areal Flood Warning | LSX | Saint Clair | 3 hr |
| Nov 30, 10:04 AM CST | Areal Flood Warning | LSX | Clinton, Marion, Washington | 6 hr |
| Nov 30, 10:14 AM CST | River Flood Warning | LSX | Fayette | 72 hr |
| Nov 30, 11:52 AM CST | Areal Flood Advisory | LSX | Saint Clair | 3 hr |
| Nov 30, 11:57 AM CST | Areal Flood Warning | LSX | Bond, Fayette, Montgomery | 6 hr |
| Nov 30, 1:27 PM CST | Areal Flood Advisory | LSX | Madison | 3 hr |
| Nov 30, 4:03 PM CST | Areal Flood Warning | LSX | Marion, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.